MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE; 6.5MM PLATFORM FX STEM RIGHT

EXACTECH, INC. EQUINOXE; 6.5MM PLATFORM FX STEM RIGHT
Model Number 304-22-07
Medical Device Problem Code Inaccurate Information (4051)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/26/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending evaluation.
 
Event or Problem Description
As reported, during an implant procedure on this (b)(6) y/o female patient, the surgeon reamed and asked for a 6.5mm r implant.Implant was chosen as r 6.5 platform fx stem (label on box-304-22-07, sn (b)(4)) and opened.The surgeon tried to implant before noticing it was a left (implant labeled- 304-22-07, sn (b)(4)).No back up implant was available within 100 miles.Could not cement smaller.Surgeon gently power reamed up 0.5mm at a time with different reamers to 8.5 and was able to use an 8.5.Patient was last known to be in stable condition following the event.Device to be returned.
 
Additional Manufacturer Narrative
Section h10: (h3) per (b)(4), based on the facts available at the time of the health hazard evaluation, the preliminary root cause of the issue reported was likely the result of a failure to perform line clearance.The failure to perform line clearance resulted in comingling of product at passivation which affected downstream manufacturing processes.Capa2020-39 was initiated for further address this issue.

Brand Name
EQUINOXE
Common Device Name
6.5MM PLATFORM FX STEM RIGHT
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key10540435
Report Number1038671-2020-00517
Device Sequence Number19635497
Product Code KWT
UDI-Device Identifier10885862083388
UDI-Public10885862083388
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K092900
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number304-22-07
Device Catalogue Number304-22-07
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/26/2020
Supplement Date Received by Manufacturer09/25/2020
Initial Report FDA Received Date09/16/2020
Supplement Report FDA Received Date10/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age51 YR